This on-line training video, and associated print materials, are designed to prepare public safety and EMS providers, AEMT, EMT-I, EMT-B and CFR/EMR, to administer naloxone using an intra-nasal applicator (mucosal atomizer device) in cases of suspected opioid overdose. Drug overdose from opioids (such as heroin, codeine, morphine, fentanyl and others) is a significant problem in all areas of New York State. Naloxone is a medication that safely reverses opioid overdose.
Basic Life Support providers are often the first to arrive at the scene of an overdose. EMS and other first response public safety providers who are able to recognize the signs of an opioid overdose and are trained to administer naloxone via nasal atomizer will be in a position to help save lives.
By viewing this training video, EMS providers will be able to:
Recall the names of at least 3 different opioids
Recognize signs and symptoms of overdose
Assemble a mucosal atomizer device for administering Intra-nasal naloxone
Implement opioid overdose prevention activities in accordance with NYS-approved policies and procedures
Audience: All EMS providers and Public Safety Personnel who are certified as prehospital care providers.
CLICK HERE FOR ONLINE TRAINING VIDEO
You will be prompted to create a new account if you have not previously used this system. Once you create your account and register for the course, you will receive an email with the link to the training video. A training certificate verifying your completion of the video will be available within 24 hours in your account under “My Courses.” You must log back into the site and click on "My Courses" to retrieve the certificate. Note: The training certificate is only available to those who have watched the entire video, through to the end.
Additional Training Requirement: EMS providers and Public Safety Personnel who view the video must follow-up with an agency or regionally approved instructor to complete the skills practice portion of the training.